Results 1 to 3 of 3
slowly weaning myself off Valium
  1. #1
    lady from T.O. is offline New Member
    Join Date
    Aug 2006
    Location
    , , Canada.
    Posts
    11

    Default slowly weaning myself off Valium

    I've been an addict with Valium for the better part of the last 35 years. I did manage almost nine years of a drug-free world from '94 to '03.

    I started using again in 2001.

    At first I was taking Ativan according to my doctors' orders. In fact I was taking less. This happened after my fiance committed suicide.

    I stopped the Ativan after six weeks or so.

    I started the Ativan when I picked up Percocets in 2003. Shortly thereafter, the Valium was back.
    I went back up to using a lot. Still nowhere I ended which was around 7-9 10mg V's a day.

    On my own taper-which I have learned from doctors and those who went before me. I am currently on about 15mg. a day, which I take close to bed time. I find if I take it during the day now, I find myself falling asleep when ever and where ever I a. I'm quite grateful for that. If i enjoyed them as much as I used to, I don't think I'd be as successful on this taper.

    STILL, if I don't use for a few days-due to not having at times, I can and have had minor seizures. Now, I must say I was having full blown grand mal seizures on a regular basis, and yes I was diagnosed with Epilepsy.
    For some reason after my pregnancy-my son is now 21, and giving birth my seizures all but stopped. They only came back when I went without a 'Pam' product in my system. This would have been either Ativan or Valium. They seizures came sooner and more often when I was on Ativan has their half life is much, much shorter than Valium. Having said that, I still need to be vigilant to have something in my system-though that amount is less and less these days.

    JUST in case you're wondering if I am following doctors orders, why would I have none. WELL, I am still an addict. Whether that's a good enough answer is another issue. What I am doing is keep going back to taking less and less. I feel I am doing the best I can right now.

    thanks for letting me go on and on...!

  2. #2
    Kit UK is offline Member
    Join Date
    Oct 2012
    Posts
    51

    Default

    I'm new here myself and am dealing with an ongoing Opiate problem. Had some good advice so far and like the feel of this site. I'm surprised no one has responded to the above post, so as I have considerable experience with Benzo's I'll offer my opinion.

    If you've gotten down to 15 mg's of Valium a day from 70mg's + then you have already come a long way and the end is in sight. Try getting down to 10 mg's asap, if you have the odd day where you feel you need more then try taking 12.5 mg's for just that day. Be strict with yourself. Once your happy on 10 mg's stay there for a couple of weeks, then go to 7.5 mg's and so on. Once you get down to and are happy on 5mg's start trying to skip days, if you find this too much then get down to 2.5 mg's before skipping days. Try and do activity's on your clean days that really tire you out and if you feel yourself getting drowsy in the evening go to bed without taking anything. If possible avoid Alcohol full stop and Caffeine after 3pm both of these drugs muck up getting decent sleep.

    If you have been diagnosed with Epilepsy then ask your doctor about some of the more modern treatments for this condition. I'm not well informed about the condition but I do know that trying to control it with old school Benzo's is now outdated. There are better options with less side effect's such as Progabalin. This really is a topic for a specialist doctor and as I'm sure your aware there are different types of Epileptic seizures. You may well need to take something long term to control your condition. Take your taper steady and please seek expert advice regarding the seizures.

    Best wishes, Kit.

  3. #3
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,016

    Default

    The seizures are most likely from going down too quickly on the benzo drugs. Some depakote or other anti-seizure may help. Kit is exactly right. Slow and steady wins the benzo race.

    Iloerose

Similar Threads

  1. Tapering Suboxone SLOWLY- what to expect?
    By Idntjudgeu in forum Prescription Drug Addiction
    Replies: 16
    Last Post: 01-11-2018, 10:51 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22